Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#243481] of Richard T. Durrett

Papers Published

  1. Kruglyak, S; Durrett, R; Schug, MD; Aquadro, CF, Distribution and abundance of microsatellites in the yeast genome can be explained by a balance between slippage events and point mutations, Molecular Biology and Evolution, vol. 17 no. 8 (2000), pp. 1210-1219, ISSN 0737-4038
    (last updated on 2017/12/18)

    Abstract:
    We fit a Markov chain model of microsatellite evolution introduced by Kruglyak et al. to data on all di-, tri-, and tetranucleotide repeats in the yeast genome. Our results suggest that many features of the distribution of abundance and length of microsatellites can be explained by this simple model, which incorporates a competition between slippage events and base pair substitutions, with no need to invoke selection or constraints on the lengths. Our results provide some new information on slippage rates for individual repeat motifs, which suggest that AT-rich trinucleotide repeats have higher slippage rates. As our model predicts, we found that many repeats were adjacent to shorter repeats of the same motif. However, we also found a significant tendency of microsatellites of different motifs to cluster.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320